# SDR CA090119010

- Difficulty date: January 19, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 15,532 hours
- Engine: Hnywl T5313BHNYWL
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Part number: 212040143103
- Condition: Dirty
- Location: Inner Races
- Part time: 1,493 hours
- Component: Gearbox, Bell, 212040003023
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

INTERMEDIATE GEARBOX RECEIVED TO INVESTIGATE HIGH ROTATIONAL FORCE TO TURN INPUT PINION.  MEASURED TO BE 50 INCH POUNDS.  THIS GEARBOX WAS INSTALLED ON AIRCRAFT IN 1995 AND UNTIL NOVEMBER OF 2008 HAD NEVER BEEN REMOVED.  DISASSEMBLED GEARBOX AND FOUND AND ACCUMULATION OF MUD LIKE DEPOSIT INSIDE GEARBOX.  THIS DEPOSIT WAS ON THE GEARS AND ALL THE BEARINGS WERE COVERED WITH IT.  ALL COMPONENTS WERE THEN CLEANED IN WHITE MINERAL SPIRITS.  VISUALLY UNDER INSPECTION WITH A BEARING SCOPE THE BEARINGS LOOKED GOOD.  BUT UNDER PRESSURE THE DUPLEX BEARING HALVES WERE VERY DIFFICULT TO TURN.  THE BEARINGS WERE TURNED OVER TO BELL HELICOPTER PRODUCT SUPPORT FOR FURTHER INVESTIGATION.  AT THIS TIME I HAVE NO RESPONSE AS TO WHY THE BEARINGS WERE SO TIGHT.  THE GEARBOX WAS THEN UPGRADED TO OVERHAUL AND BOTH DUPLEX BEARINGS AND ALL SEALS WERE REPLACED.  AFTER REBUILD THE ROTATIONAL FORCE TO TURN PINION WAS 4 INCH POUNDS.
